Safety Alerts & Recalls

What does this mean?

Since there is a risk that consumers may take the incorrectly labeled "Day Product" and experience unexpected drowsiness from the antihistamine, you should check your medicine cabinet to see you have any of these recalled Alka-Seltzer Plus Day & Night Cold Formula Liquid Gels. The affected Alka-Seltzer Plus product lot number (296939L) can be found on both the interior blister package (in black text adjacent to the expiration date) as well as on the outer carton containing the blister packaging (embossed on the side panel under the Bayer logo).

If you purchased combination packages of Alka-Seltzer Plus Day and Night Cold Formula Liquid Gels from the lot included in this recall, you should stop using the product and contact Bayer with any questions or for instructions on a refund or replacement. You can contact the Consumer Relations Call Center at 1(800) 986-3307 (available Monday - Friday 8:30 AM - 5:30PM eastern standard time). If you have a medical question or think you are experiencing side effects, you should contact your healthcare provider.

Alka-Seltzer Plus Day & Night Cold Formula Liquid Gels - Incorrect Packaging

Bayer's Consumer Care division has begun a voluntary recall of a single product lot of the combination package of Alka-Seltzer Plus Day & Night Cold Formula Liquid Gels. Bayer initiated the recall after identifying that the labeling on the foil blister card of certain packages within the lot were printed with the label reversed - the label for the green Night product appears under some of the blue Day product and vice versa. The Night product contains an antihistamine plus the same ingredients as the Day product. There is a risk that consumers may take the incorrectly labeled product during the day and experience drowsiness from the antihistamine.

The following product and lot number is being recalled: Product Name: Alka-Seltzer Plus Day & Night Liquid Gel

Package size: 20 liquid filled capsules per carton (12 day formulation capsules and 8 night formulation capsules)

UPC: 016500537779

Lot #: 296939L

Expiration: 5/11

This recall does not impact any Alka-Seltzer Plus Day & Night Cold Formula Effervescent products, individually packaged Alka-Seltzer Plus Day Non-Drowsy Cold Formula products, individually packaged Alka-Seltzer Plus Night Cold Formula products, or any other lot of Alka-Seltzer Plus Day & Night Cold Formula Liquid-Gels.

For more information, please visit: more information here and

more information here

Source: Manufacturer
Publication Date: 2009-12-14
Last Updated: 2009-12-14

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.